Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Can I take creatine supplement when suffering from hypothyroidism?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2007
Answered : 206 Questions
I started taking a creatine supplement (1 teaspoon a day) for a diet and exercise program I am on. I read on some websites that if you have hypothyroidism your creatine levels are already high. Should I stop taking the supplement?
Posted Wed, 12 Feb 2014 in Thyroid Problem and Hormonal Problems
Answered by Dr. Kavita Paul 29 minutes later
Brief Answer: Maintain good hydration. Detailed Answer: Hi, I appreciate your concern. In case you want to take creatine supplement , you can take short term supplementation provided you have normal renal functions. Hypothyroidism as such does not affect renal functions.Continue taking your thyroid medications and monitor your thyroid hormone levels regularly. Creatine causes muscles to draw water from the rest of your body.So be sure to drink plenty of fluids. Avoid Dehydration and watch your urine output. In case you want to take it, use it in recommended doses and watch for side effects like stomach pain, nausea, diarrhea, and muscle cramping. Hope It Helps. Kindly ask in case of any query. Dr. Kavita Paul
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor